Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 3, 2017, 6:08 PM EDT for Howard County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 6:08 PM EDT (22:08 UTC)
- Expired
- Aug 3, 2017, 7:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
County Howard County, IN
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295
WWUS83 KIND 032208
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
608 PM EDT THU AUG 3 2017
INZ021-031-032300-
Howard IN-Carroll IN-
608 PM EDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARROLL AND NORTHWESTERN
HOWARD COUNTIES UNTIL 700 PM EDT...
At 608 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Delphi, or 13 miles southwest of Logansport, moving
northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Flora and Camden.
LAT...LON 4056 8637 4056 8601 4047 8651 4062 8656
4069 8645 4069 8637
TIME...MOT...LOC 2208Z 237DEG 21KT 4058 8647
$$
MKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:30 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 3, 4:30 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 430 PM EDT Thu Aug 3 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 222 PM EDT Thu Aug 3 2017 A cold front is expected to sweep across Central Indiana tonight. This will bring chances for showers and storms to Central Indiana overnight. Dry but cool weather is expected on Friday and Saturday as Cool High pressure arrives from the northern plains states. As the high drifts east of Indiana by Sunday...warmer and more humid air is expected to arrive. This will bring chances for rain back to Central Indiana as the weekend concludes and the next work week starts. Dry and a little warmer weather will return by Tuesday as high pressure builds our way. && .NEAR TERM /Tonight/... Issued at 222 PM EDT Thu Aug 3 2017 Surface analysis early this afternoon shows low pressure near eastern Iowa. A warm front extended east from the low across southern Wisconsin...While a cold front trailed to the south across eastern Iowa to Missouri. Central Indiana remained in the warm sector ahead of the low with dew points in the 60s. Satellite shows CU growth across Central Indiana. Storms were developing across the northern parts of Central Indiana. Models in agreement and continue to suggest the low will progress eastward...dragging the cold front across the state late tonight...mainly after midnight. In the meantime...daytime heating within the warm sector will continue to lead to scattered showers and storms through the late afternoon and early evening hours. Time Height sections suggest best moisture will arrive after 05Z and best moisture will be located across the northern parts of the forecast area. Thus pops will be a bit of a roller coaster ride...with high chances late this afternoon and early evening....a lull in pops during mid to late evening and chances returning after midnight. Again...best chances will remain across the northern parts of the state due to proximity to the approaching low. Given the expected rain will trend pops at or slightly above the blend. && .SHORT TERM /Friday through Sunday/... Issued at 222 PM EDT Thu Aug 3 2017 GFS and NAM Suggest strong cold air advection arriving across the area on Friday as the low pressure system to the north sweeps through the great lakes. Time height sections suggest good subsidence across the area...but lingering lower level moisture. Aloft...the models suggest a trailing upper trough passing across Central Indiana...but deep moisture remains limited. Furthermore forecast soundings on Friday feature a dry column with a steep inversion aloft trapping any CU/StratoCU growth. Thus will trend toward a dry forecast for Friday. MAVMOS highs appear a little too cool. Will stick toward the warmer side of the blend...but it will still feel like a cooler fall day. GFS and NAM suggest the surface high will then drift through southern Indiana...near the Ohio River on Friday night and Saturday. Forecast soundings show a dry column in response. Models also suggest no support aloft as a Zonal to slight NW flow remains in place. Thus dry for Friday night through at least Saturday night...with a blend on temperatures. On Sunday...the surface high will be east of Central Indiana and Warmer air looks to return on southerly winds. Models suggest the arrival of a warm front on Sunday afternoon from the SW...NAM is a bit quicker with the arrival of moisture on Saturday Night into Sunday...while the GFS holds things off until Sunday afternoon. For now will keep any precip chances contained to Sunday when heating also has a chance to come into play. Given the expected warm air advection on Sunday will trend Highs at or above the blend. && .LONG TERM /Sunday Night Through Thursday/... Issued at 234 PM EDT Thu Aug 3 2017 Models are close enough that the model blend initialization was accepted for most items. Broad upper troughing will remain across the area during the long term, keeping temperatures below average. A low pressure system will bring rain chances to the area Sunday night and Monday, then high pressure will bring dry conditions through Wednesday. Will have to watch a frontal system that may bring rain in by Thursday, but current timing leads to a dry forecast most areas for now. && .AVIATION /Discussion for the 032100Z KIND TAF Update/... Issued at 429 PM EDT Thu Aug 3 2017 Mid level vorticity lobe currently extending from northwest Indiana back into east central Illinois is progged by short term models to approach the KIND vicinity towards 040000Z. Convective potential should increase in the KIND vicinity around that time. Will push back the timing of convection in the forecast by a few hours. Will also increase the wind speed forecast for the rest of the afternoon and early evening based on current observations. Previous discussion follows. Scattered afternoon thunderstorms are possible across central Indiana this afternoon. Best chances will be near KLAF. Another round of showers and thunderstorms will are likely in the 4-8Z range as a cold front passes through the state. VFR ceilings are expected with some MVFR possible during any convection. Winds will strengthen behind the cold front tomorrow with sustained westerly winds in the 12-15 kt range. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....50 AVIATION...White/JAS
Hazardous weather outlook, Aug 3, 5:15 PM EDT, 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 515 PM EDT Thu Aug 3 2017 INZ021-028>031-035>049-051>057-060>065-067>072-041000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 515 PM EDT Thu Aug 3 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Strong to isolated severe thunderstorms are possible through tonight. Hazards: Damaging winds, large hail, brief heavy rain and cloud to ground lightning. Timing: Through tonight. Discussion: A cold front will move through central Indiana tonight. The front will interact with a warm, moist and unstable atmosphere and trigger scattered to numerous thunderstorms. A few could be strong or severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible through early Friday morning east of Interstate 65 and again Sunday afternoon through Monday evening across all or parts of central Indiana. Any thunderstorm is capable of brief heavy rain, gusty winds and cloud to ground lightning. Discussion: A cold front will move east of central Indiana Friday morning bringing a temporary end to the thunderstorm threat. Later in the weekend, another system will will spark additional storms Sunday afternoon through Monday evening. The best chances will be Sunday afternoon and Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 3, 6:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
608 PM EDT THU AUG 3 2017
INZ021-031-032300-
Howard IN-Carroll IN-
608 PM EDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARROLL AND NORTHWESTERN
HOWARD COUNTIES UNTIL 700 PM EDT...
At 608 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Delphi, or 13 miles southwest of Logansport, moving
northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Flora and Camden.
LAT...LON 4056 8637 4056 8601 4047 8651 4062 8656
4069 8645 4069 8637
TIME...MOT...LOC 2208Z 237DEG 21KT 4058 8647
MKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:16 PM EDT | Tornado Warning | IND | Carroll, Howard | 17 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.